Alert archive / Idaho / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 32, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 10, 2017, 4:01 PM MDT for Cassia County, Idaho. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2017, 4:01 PM MDT (22:01 UTC)
- Expired
- Aug 10, 2017, 4:22 PM MDT
- In force
- 21 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 93 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002 WUUS55 KPIH 102201 SVRPIH IDC031-102245- /O.NEW.KPIH.SV.W.0032.170810T2201Z-170810T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Pocatello ID 401 PM MDT THU AUG 10 2017 The National Weather Service in Pocatello has issued a * Severe Thunderstorm Warning for... East central Cassia County in southeastern Idaho... * Until 445 PM MDT * At 401 PM MDT, a severe thunderstorm was located near Malta, and is nearly stationary. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Malta and Idahome. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4238 11310 4224 11326 4234 11351 4254 11328 TIME...MOT...LOC 2201Z 129DEG 3KT 4236 11326 HAIL...1.00IN WIND...<50MPH $$ DMH
1 follow-up statement
874
WWUS55 KPIH 102222
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
422 PM MDT THU AUG 10 2017
IDC031-102231-
/O.CAN.KPIH.SV.W.0032.000000T0000Z-170810T2245Z/
Cassia ID-
422 PM MDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CASSIA COUNTY IS
CANCELLED...
The storm which prompted the warning has rapidly weakened below
severe limits, and no longer poses an immediate threat to life or
property. Therefore the warning has been cancelled.
LAT...LON 4238 11310 4224 11326 4234 11351 4254 11328
TIME...MOT...LOC 2219Z 129DEG 3KT 4237 11328
$$
DMHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:22 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 10, 2:22 PM MDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 222 PM MDT Thu Aug 10 2017 .SHORT TERM...Moist unstable air remains over southeast Idaho. Isolated thunderstorms are expected to redevelop this evening and again on Friday, mainly over the mountain areas. Radar shows convection now in Cassia County, and there is yet another disturbance sliding along the Divide. RS .Long Term...The bulk of the deep moisture over Southeast Idaho probably will not move east of the state before Saturday morning. There will likely be some residual moisture in this area for isolated afternoon thunderstorms even on the weekend. As the new week begins, models continue to show a more progressive trough lifting northeast as it moves into the Idaho panhandle and Canada. Increased southwest flow will encourage valley temperatures moving back to middle 80s to near 90F range, humidity dropping back into the 10 to 17 percent range, and potential for afternoon thunderstorms mostly over the mountains. Afternoon may trend a little more breezy as well. RS && .Air Stagnation...Saturday brings prospects for more air circulation and moving some of this moist air off to the east with a return to westerlies aloft. RS && .AVIATION...A slight chance for afternoon/evening shower and thunderstorms today but skies will remain VFR. Amendments will be needed for any outflow boundaries associated with thunderstorms. Winds otherwise will be below 12 knots. NP/RS && .FIRE WEATHER...Expect the thunderstorm threat to continue through Sunday. Coverage should be mainly isolated and over the mountains. Friday should have the most widespread coverage in the next three days. Humidity remains elevated so think the majority of storms will be wet today and Friday. The main risk will be gusty outflow winds. The long range models are indicating drying in a more zonal flow aloft pattern by the middle of next week so expect a lowering of humidity and perhaps stronger winds as well by next Monday through the rest of the week. GK && .PIH WATCHES/WARNINGS/ADVISORIES...None. &&
In the hours before
Special weather statement, Aug 10, 2:48 PM MDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Pocatello ID 248 PM MDT THU AUG 10 2017 IDZ022-102130- South Central Highlands ID- 248 PM MDT THU AUG 10 2017 ...SPECIAL WEATHER STATEMENT... At 247 PM MDT, Doppler radar was tracking a strong thunderstorm near Oakley Reservoir. this storm was nearly stationary. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Oakley Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4208 11410 4217 11414 4228 11400 4209 11385 TIME...MOT...LOC 2047Z 261DEG 0KT 4215 11406 RS
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:07 PM MDT | Special Weather Statement | PIH | Bonneville | 53 min |
| Aug 10, 2:48 PM MDT | Special Weather Statement | PIH | Cassia | 42 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.